Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 169, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2016, 10:43 PM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 10:43 PM CDT (03:43 UTC)
- Expired
- May 9, 2016, 11:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 10:43 PM CDT | TSTM WND DMG | 1 Ne Hooks, TX | SEVERAL TREES SNAPPED OR UPROOTED ON THIS PROPERTY. ONE TREE FELL ON A PERGOLA AND OUTDOOR GARDEN. |
| May 9, 10:43 PM CDT | TSTM WND DMG | 1 Ne Hooks, TX | WIDESPREAD TREE DAMAGE OCCURRED EAST NORTHEAST OF HOOKS. AT THIS PROPERTY, SEVERAL TREES WERE UPROOTED, ALL POINTED TO THE SOUTH SOUTHEAST. ONE TREE LANDED ON A CORNER OF THE HOUSE. |
| May 9, 10:43 PM CDT | HAIL 0.88 | 1 W Hooks, TX | REPORTED AT I30 AND 594 |
| May 9, 10:50 PM CDT | TSTM WND DMG | Hooks, TX | ROOF TORN OFF HOME - FIRE DEPT REPORTING |
| May 9, 11:21 PM CDT | TSTM WND DMG | Maud, TX | TREES DOWN ON FM 991 |
| May 9, 11:21 PM CDT | HAIL 1.75 | Maud, TX | GOLF BALL REPORTED AT FM 3098 AND 1109 AND QUARTER SIZE REPORTED FM 991 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
347
WUUS54 KSHV 100343
SVRSHV
ARC081-TXC037-100415-
/O.NEW.KSHV.SV.W.0169.160510T0343Z-160510T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
CENTRAL BOWIE COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1115 PM CDT
* AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE KALB...OR
10 MILES WEST OF NEW BOSTON...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...DE KALB...REDWATER...MAUD...DALBY SPRINGS...RED BANK
AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS...AND NORTHEASTERN TEXAS.
LAT...LON 3332 9471 3338 9473 3359 9462 3361 9449
3371 9429 3327 9424
TIME...MOT...LOC 0342Z 265DEG 32KT 3342 9459
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:24 PM CDT, 19 minutes earlier.
Area forecast discussion, May 9, 10:24 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 PM CDT MON MAY 9 2016 .DISCUSSION... CLUSTER OF SUPERCELLS CONTINUES TO SLOWLY SHIFT EWD IN ASSOCIATION WITH A VORT PIVOTING NEWD ACROSS SRN OK. ELSEWHERE ACROSS OUR REGION...DRY-SLOTTING HAS SEEMED TO LIMIT ANY DEVELOPMENT S OF THE I-30 CORRIDOR. HAVE DISCUSSED THIS WITH SPC AND HAVE DROPPED THE TOR WATCH FOR ALL OF OUR LA PARISHES AND MOST /A FEW WERE LEFT IN/ OF THE E TX COUNTIES S OF I-30. HAVE MADE ADJUSTMENTS TO POPS AS WELL...BUT STILL LEAVING IN SOME SLIGHT CHANCE POPS FOR MUCH OF THE REGION OVERNIGHT IN THE CASE THAT A FEW SHOWERS ARE GENERATED. MIN TEMP FCST APPEARS REASONABLE...SO NOT EXPECTING ANY CHANGES THERE. UPDATED PRODUCTS ALREADY OUT. /12/ && .PREV DISCUSSION... /ISSUED 730 PM CDT MON MAY 9 2016/ DISCUSSION... UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE. HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/ PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/ AVIATION... A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z. MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH 10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE. OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 84 / 20 20 10 20 MLU 69 86 68 85 / 20 20 10 20 DEQ 66 84 66 82 / 50 20 10 30 TXK 68 86 68 84 / 70 20 10 30 ELD 68 85 66 83 / 40 20 10 20 TYR 70 87 70 84 / 20 10 10 30 GGG 70 87 68 83 / 20 20 10 30 LFK 71 87 70 86 / 10 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, May 9, 10:28 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 PM CDT MON MAY 9 2016 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-110330- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1028 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE LATE TONIGHT. LARGE HAIL...TORNADOES...AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS HAVE ALREADY BEEN ACTIVATED. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 110330- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1028 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, May 9, 10:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 NW DE KALB 33.52N 94.63W
05/09/2016 E1.75 INCH BOWIE TX FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL REPORTED AT US HWY 259 AND US HWY
82
&&
EVENT NUMBER SHV1600536
25Local storm report, May 9, 10:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL ANNONA 33.58N 94.91W
05/09/2016 E1.25 INCH RED RIVER TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1600537
25Local storm report, May 9, 10:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM FLASH FLOOD 1 N DETROIT 33.68N 95.27W
05/09/2016 RED RIVER TX LAW ENFORCEMENT
FLOODING AND ROAD CLOSED AT FM 3281 NORTH OF DETROIT
&&
EVENT NUMBER SHV1600538
25Local storm report, May 9, 10:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM FLASH FLOOD CLARKSVILLE 33.61N 95.06W
05/09/2016 RED RIVER TX TRAINED SPOTTER
STREET FLOODING OVER SIDEWALKS ON MAIN STREET DOWNTOWN
&&
EVENT NUMBER SHV1600539
25Local storm report, May 9, 10:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL DE KALB 33.51N 94.62W
05/09/2016 E0.88 INCH BOWIE TX AMATEUR RADIO
&&
EVENT NUMBER SHV1600540
25Local storm report, May 9, 10:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM TSTM WND GST DE KALB 33.51N 94.62W
05/09/2016 E60 MPH BOWIE TX AMATEUR RADIO
&&
EVENT NUMBER SHV1600541
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| May 9, 8:00 PM CDT | Tornado Warning | SHV | Red River | 45 min |
| May 9, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| May 9, 8:37 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| May 9, 8:43 PM CDT | Tornado Warning | SHV | Red River | 47 min |
| May 9, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 56 min |
| May 9, 8:52 PM CDT | Tornado Warning | SHV | Bowie, Red River | 53 min |
| May 9, 8:57 PM CDT | Tornado Warning | SHV | Red River | 48 min |
| May 9, 9:26 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| May 9, 9:30 PM CDT | Tornado Warning | SHV | Bowie | 45 min |
| May 9, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River | 56 min |
| May 9, 10:30 PM CDT | Tornado Warning | SHV | Bowie | 45 min |
| May 9, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 53 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 30 min |
| May 9, 9:03 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 9, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 36 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 52 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 63 min |
| May 10, 12:27 AM CDT | Areal Flood Advisory | SHV | Columbia, Lafayette, Miller | 4 hr |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 61 min |
| May 10, 1:35 AM CDT | Special Weather Statement | SHV | Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.